What is codependency? Am I codependent?

The term “codependency” was coined more than 20 years ago by authors who studied the negative impact of drug and alcohol use on families. Since then, use of the term has been expanded to include a pattern of psychologically unhealthy behaviors that are learned by individuals as a way of coping with a family environment marked by ignored or denied emotional turmoil.

Continue reading

B12 deficiency: a silent epidemic with serious consequences

What do all of these diseases have in common?

Answer: they can all mimic the signs and symptoms of vitamin B12 deficiency.

B12 deficiency: an invisible epidemic

B12 deficiency isn’t a bizarre, mysterious disease. It’s written about in every medical textbook and its causes and effects are well-established in the scientific literature.

However, B12 deficiency is far more common than most health care practitioners and the general public realize. Data from the Tufts University Framingham Offspring Study suggest that 40 percent of people between the ages of 26 and 83 have plasma B12 levels in the low normal range – a range at which many experience neurological symptoms. 9 percent had outright deficiency, and 16 percent exhibited “near deficiency”. Most surprising to the researchers was the fact that low B12 levels were as common in younger people as they were in the elderly.

That said, B12 deficiency has been estimated to affect about 40% of people over 60 years of age. It’s entirely possible that at least some of the symptoms we attribute to “normal” aging – such as memory loss, cognitive decline, decreased mobility, etc. – are at least in part caused by B12 deficiency.

 

More on this article @ chriskresser.com           Source:  Chris Kresser – Let’s Take Back Your Health  website

 

Continue reading

Beware!! 4 Pharmacy errors that can spell danger

How to avoid pharmacy mix-ups that can mean serious consequences for your health

How often do serious pharmacy errors happen? Actually, nobody knows. There is little data tracking the problem across Canada.  So what do you need to know to stay safe? Here are four errors to watch out for that can have serious consequences for your health.

Continue reading

Tinnitus causes: Could my antidepressant be the culprit?

Mayo Clinic psychiatrist  Daniel Hall-Flavin, M.D., answers:

Ringing in the ears (tinnitus) can be caused by many medications, including antidepressants such as Zoloft. If your antidepressant causes tinnitus, switching to another medication may alleviate the problem.

Continue reading